It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-20-2005, 08:37 PM   #1
Senior Veteran
(female)
 
ASDGRMama's Avatar
 
Join Date: Aug 2004
Location: Michigan
Posts: 1,223
ASDGRMama HB User
Ortho evra for excessive bleeding

I kind of have an odd situation if anyone can offer some suggestions or relate I'd appreciate it.

I have been experiencing miscarriages and excessive bleeding for the last year. My OB feels I have low estrogen/progesterone levels.

My OB suggested one month of BC. Because I take thyroid hormone I would have to take a BC pill at a different time so it doesn't interfere. That seemed like a lot of work since I frequently forget to take my vitamins which also have to be taken separately from my meds. If I can't take a pill in the morning I most likely won't remember to take it later...too busy! So I requested the patch.

Since being on it I feel absolutely wonderful! I've had some very mild side effects but it's nothing like what was going on *before* . I'm very concerned about going off of it because it seems to be working so well. I don't want to go back to the way I was feeling. My OB is opposed to me using it for longer than a month though.

My thoughts are that if my estrogen/progesterone levels are so low aren't I at less of a risk than most women? The problem with the patch is the high estrogen levels. If mine are excessively low then wouldn't the patch actually be beneficial for me?

I have an appt on Jan. 3rd to discuss my situation. I'm concerned about trying a different BC, especially a pill, because this method is working wonderfully.

I'll be on Crinone (a progesterone supplement) in January to follow-up after the patch and induce ovulation. The idea is to hopefully "cure" the bleeding for good. If I go back to bleeding though I'll have to go on something again and I'd prefer the patch.

Any thoughts?

Kelly

 
Sponsors Lightbulb
   
Old 12-23-2005, 03:16 PM   #2
Inactive
(female)
 
Join Date: Jul 2004
Posts: 1,062
bordrgrl HB User
Re: Ortho evra for excessive bleeding

I could be wrong, but my understanding is that the pill/patch suppress the body's natural production of estrogen and progesterone. So the fact that you are starting out with low levels wouldn't affect your risk of serious side effects from the patch.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Ortho Evra--Everyone PLEASE read!! DebnLeo117 Birth Control 12 11-04-2006 09:41 PM
Ortho Evra question...how long til AF? ASDGRMama Birth Control 2 12-27-2005 07:41 AM
Ortho Tri-Cyclen Lo (or) Ortho Evra?? mizvespa Birth Control 13 12-10-2005 12:39 PM
Ortho Evra... Hating glasses Birth Control 2 04-11-2005 09:05 AM
ortho evra patch...LAWSUIT??? mandeline04 Birth Control 8 03-16-2005 09:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (34), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), tUrRrRa (2), sue19 (2), frankieswife (2)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 09:22 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!